Alert archive / Missouri / Tornado Warnings in 2015
Tornado Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 11, 2015, 3:57 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 11, 2015, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Atchison County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:00 PM CDT | TORNADO | 7 Ne Tarkio, MO | BRIEF TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WFUS53 KEAX 112057
TOREAX
MOC005-147-112130-
/O.NEW.KEAX.TO.W.0010.150611T2057Z-150611T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN NODAWAY COUNTY IN NORTHWEST MISSOURI...
* UNTIL 430 PM CDT
* AT 355 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHEAST OF TARKIO...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ELMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4057 9497 4039 9532 4056 9542 4059 9533
TIME...MOT...LOC 2057Z 246DEG 28KT 4051 9526
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:35 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1236 PM CDT THU JUN 11 2015 In the near term, clearing skies will develop along with increasing southwest winds ahead of an approaching cold front. Later this afternoon thunderstorms are expected to develop along the front and move through the terminals beginning early this evening. Current thinking is there may be several rounds or clusters of storms that will persist well into the overnight hours. Behind the cold front and storms, northwesterly winds and a FEW-SCT cloud deck will persist through the remaining period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Pietrycha
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Special Weather Statement | EAX | Putnam | 51 min |
| Jun 10, 7:25 PM CDT | Areal Flood Advisory | EAX | Putnam, Schuyler | 4 hr |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 44 min |
| Jun 11, 3:36 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 11, 4:35 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 23 hr |
| Jun 11, 6:20 AM CDT | River Flood Warning | EAX | Atchison, Holt | 69 hr |
| Jun 11, 7:01 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 4 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 68 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 10 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 7 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 20 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 62 hr |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Buchanan | 8 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jun 11, 3:36 PM CDT | Tornado Warning | EAX | Atchison | 24 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 48 min |
| Jun 11, 4:09 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 18 min |
| Jun 11, 4:13 PM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 4 hr |
| Jun 11, 4:44 PM CDT | Tornado Warning | EAX | Nodaway | 6 min |
| Jun 11, 4:46 PM CDT | Tornado Warning | EAX | Holt | 29 min |
| Jun 11, 4:47 PM CDT | Tornado Warning | EAX | Holt, Nodaway | 28 min |
| Jun 11, 5:12 PM CDT | Tornado Warning | EAX | Nodaway | 33 min |
| Jun 11, 5:40 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 7 hr |
| Jun 11, 5:40 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 26 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 46 min |
| Jun 11, 5:57 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 33 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 48 min |
| Jun 11, 6:20 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 4 hr |
| Jun 11, 6:20 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 40 min |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Worth | 4 hr |
| Jun 11, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 39 min |
| Jun 11, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 50 min |
Nearby
Tornado Warnings in Missouri, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.